News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Cardiology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Cardiology Answers List

Forum Name: Cardiology Symptoms

Question: Severe S.O.B. Weak Heart Muscle


 Edith - Thu Oct 15, 2009 9:28 am

I am a breast cancer survivor. I was diagnosed with breast cancer and through chemo-therapy, radiation and prayers, I have been given a clean bill of health! However, as a result of the treatments I developed fluid around my heart that is causing the muscles around my heart to become weak. The medication Lasix was prescribed to me to help dissolve the fluid, however, this medication makes it very difficult for me to breath.

Is there any other medication that can help dissolve the fluid around my heart and strengthen my heart without the side effects of Lasix?
 John Kenyon, CNA - Wed Oct 28, 2009 11:45 pm

User avatar Hi there -- If I'm understanding you correctly, you have pericardial effusion (the sac around your heart has filled with fluid) due to chemo and radiation therapy, which does happen sometimes. I'm not a big believer in use of Lasix to reduce this fluid, especially when it's compromising heart function to the extent you're having it happen. While it may sound odd or scary, this fluid can be drawn off by needle aspiration and might have to be done more than once. It takes a skilled and steady had to do this, but it's not really a complex procedure, just should be CT-guided to make certain the needle is positioned correctly. In a couple minutes the fluid can be drawn off and this relieves the pressure on the heart. Lasix can help sometimes, but it is rarely real effective in this particular area. It sounds as though you're really being compromised by this, and needle aspiration would probably be appropriate. Ask your doctor about this as an elective procedure. You could well be feeling normal again in only a few minutes. Otherwise the fluid could linger for a pretty long time, and Lasix can cause other side effects you don't need.

Hope this helps. Good luck to you and please follow up with us here.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here